Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 13, 2021, 1:32 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 1:32 PM CDT (18:32 UTC)
- Expired
- Jul 13, 2021, 2:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS84 KEWX 131832
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021
TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809
$$
AATWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:03 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 13, 1:03 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 103 PM CDT Tue Jul 13 2021 .AVIATION... Low ceilings have dissipated at all terminals and they will remain VFR through the afternoon and evening outside of convection. There is a chance for showers or thunderstorms to move over the Austin and San Antonio airports during the afternoon. Timing is difficult, but storms are approaching San Antonio from the south and will be in the area through the afternoon. Scattered convection will reach Austin by mid-afternoon. Any cells that do move across will reduce visibility to MVFR and ceilings will stay VFR. Convection will come to end with the loss of daytime heating. DRT will stay rain free. MVFR/IFR ceilings will develop again overnight at all airports and last until late morning Wednesday. Wednesday afternoon there will again be low chances for showers and thunderstorms. && .PREV DISCUSSION... /ISSUED 254 AM CDT Tue Jul 13 2021/ SHORT TERM (Today through Wednesday)... Latest RAP 500mb analysis and GOES 16 water vapor imagery depicts a mid-level ridge centered over Las Vegas. This will continue to keep our area under light upper-level northeasterly flow through Wednesday evening, resulting in mostly dry conditions over the northern Hill Country and Southern Edwards Plateau. This is mostly due to large scale subsidence on the eastern periphery of the mid- level ridge to our west. This ridge is unlikely to move much, resulting in Deja Vu for both this afternoon/evening as well as Wednesday afternoon and evening. This will come in the form of isolated showers and thunderstorms associated with low-level east southeasterly flow along with a shear axis across the eastern CWA Tuesday afternoon. The expectation is that convection will be mostly diurnal in nature, as high CAPE/very low shear environment leads to multicellular structures and rapid weakening. General storm motion will be to the northwest, but with storms quickly collapsing due to an inability to separate the updraft/downdraft interface, outflow boundaries will be common, with erratic storm motion at times. Hi-res guidance is in general agreement on isolated storms developing between 18-20Z and fizzling out right around or just after sunset. Other than gusty winds and some cloud to ground lightning, storms won't do much more than offer a brief heavy downpour in areas that happen to see them. Areas most favored will be along and east of a Eagle Pass to Boerne to Austin line. With regard to temperatures, expect the heat and humidity to return a bit quicker than the last couple of days as morning clouds should breakup a bit quicker today and Wednesday morning. Afternoon highs will likely top out in the upper 80s to lower and middle 90s. LONG TERM (Wednesday Night through Monday)... At the beginning of the long-term forecast a weak ridge will be over the SE CONUS with another weak ridge over the SW CONUS. This places South-Central Texas in a continued pattern with isolated to scattered showers and thunderstorms primarily in the afternoons without the influence of a normal summer time high providing sinking air to inhibit thunderstorm development. Thursday through Monday the best area for possible afternoon activity will be along and east of the I35 corridor where the better moisture content is expected to be in place. Something to note, medium-range models are in good agreement for another trough axis to move into Southern Plains just beyond the current forecast period. If this were to occur, chances of showers and thunderstorms will be on the increase once again. Still plenty of time to watch this and see how it will play out. Otherwise, temperatures in the extended will be in the lower to upper 90s for highs with lows in the lower to middle 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 73 91 74 / 20 30 0 20 0 Austin Bergstrom Intl Airport 72 90 72 91 74 / 20 30 0 20 0 New Braunfels Muni Airport 72 91 73 91 75 / 30 40 - 20 - Burnet Muni Airport 71 88 72 88 73 / 10 10 0 - 0 Del Rio Intl Airport 74 94 75 96 76 / 20 - - - - Georgetown Muni Airport 72 89 72 90 73 / 10 20 0 10 0 Hondo Muni Airport 72 89 72 90 74 / 20 20 - - - San Marcos Muni Airport 72 90 73 91 73 / 20 40 0 20 0 La Grange - Fayette Regional 74 90 75 91 75 / 30 40 0 30 0 San Antonio Intl Airport 73 89 73 90 74 / 30 40 - 10 - Stinson Muni Airport 75 90 75 91 76 / 30 40 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Treadway
Hazardous weather outlook, Jul 13, 3:46 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 346 AM CDT Tue Jul 13 2021 TXZ171>173-183>194-202>209-217>225-228-140900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 346 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 13, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021
TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:11 PM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Hays, Travis | 64 min |
| Jul 13, 3:16 PM CDT | Special Weather Statement | EWX | Lee | 44 min |
| Jul 13, 3:19 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 56 min |
| Jul 13, 4:05 PM CDT | Special Weather Statement | EWX | Williamson | 55 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.